Alert archive / Florida / Flash Flood Warnings in 2023
Flash Flood Warning 30, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 14, 2023, 1:20 PM CDT for Escambia County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2023, 1:20 PM CDT (18:20 UTC)
- Expired
- Jul 14, 2023, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Escambia County, FL
The radar
The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751
WGUS54 KMOB 141820
FFWMOB
FLC033-142100-
/O.NEW.KMOB.FF.W.0030.230714T1820Z-230714T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
120 PM CDT Fri Jul 14 2023
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
South Central Escambia County in northwestern Florida...
* Until 400 PM CDT.
* At 120 PM CDT, Doppler radar indicated thunderstorms repeatedly
moving over the same locations producing heavy rain across the
warned area. Between 2 and 4 inches of rain have fallen with more
heavy rain moving into the area. Flash flooding is expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pensacola, Ferry Pass, Brent, Ensley, Goulding and Olive.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3058 8722 3056 8721 3056 8720 3055 8720
3055 8719 3050 8714 3042 8717 3040 8721
3041 8721 3040 8722 3044 8726 3054 8732
3058 8729 3059 8723 3058 8721 3057 8721
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
716
WGUS54 KMOB 142034
FFWMOB
FLC033-142200-
/O.EXT.KMOB.FF.W.0030.000000T0000Z-230714T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
334 PM CDT Fri Jul 14 2023
The National Weather Service in Mobile has extended the
* Flash Flood Warning for...
South Central Escambia County in northwestern Florida...
* Until 500 PM CDT.
* At 334 PM CDT, emergency management reported ongoing flooding
caused by thunderstorms which produced heavy rainfall in
Pensacola. Between 4 and 6 inches of rain have fallen. Additional
rainfall amounts up to 1 inch are possible in the warned area.
Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pensacola, Ferry Pass, Brent, Ensley, Goulding and Olive.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3058 8722 3056 8721 3056 8720 3055 8720
3055 8719 3050 8714 3042 8717 3040 8721
3041 8721 3040 8722 3044 8726 3054 8732
3058 8729 3059 8723 3058 8721 3057 8721
FLASH FLOOD...OBSERVED
$$
RDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 12:56 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 14, 12:56 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1256 PM CDT Fri Jul 14 2023
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 1256 PM CDT Fri Jul 14 2023
VFR conditions will prevail through much of the period, with the
exception being during thunderstorms. Thunderstorms, currently
only impacting KPNS, will expand in coverage through the
afternoon hours, making it to the KJKA terminal by 20Z. There is
less forecast confidence that these storms will reach as far west
as KMOB and KBFM; therefore, have only included a TEMPO group to
account for afternoon thunderstorms. Within thunderstorms, gusty,
variable winds and low visibilities are expected. Any
thunderstorms impacting the terminals will diminish around
sunset, leaving VFR conditions through the overnight hours.
Additional storms are possible during the latter portion of the
forecast period and have included a PROB30 to account for this.
/73
&&
.NEAR TERM...
(Now through Saturday)
Issued at 1256 PM CDT Fri Jul 14 2023
Weak zonal flow remains aloft, while surface high pressure remains
off the Gulf Coast. Southerly flow continues to stream an
abundance of moisture across the area, noted by PW values in the
2 to 2.5 range, which is nearing the climatological max for mid
July. Several shortwaves will continue to move through the weak
flow aloft, while a trough remains situated to our north and upper
ridging remains over the Southern Plains. Looking at the current
conditions over the area, a cluster of storms that impacted
Okaloosa County as finally pushed offshore. However, backbuilding
to the west and additional storm development has occurred leading
to locally heavy rainfall over the far western FL Panhandle. With
the high probability of additional outflow boundaries interacting
with the seabreeze lifting northward, numerous thunderstorms are
anticipated to continue through the afternoon and increase in
coverage across the area. The best chances of storms will remain
over our coastal counties; however, coverage will be at least
scattered for the remaining portion of the area as well. Given the
abundant moisture and weak steering flow, locally heavy rainfall
and training storms will be primary concern, with flash flooding
possible. Gusty winds are also expected in the stronger storms.
The aforementioned trough will swing eastward during the
overnight hours and through the day on Saturday, while the ridge
over the Southern Plains nudges eastward. At the surface, winds
will veer more to the west, with moisture return backing off a
tad. Given the rising heights and a lesser amount of moisture,
thunderstorm coverage is not expected to be as much on Saturday,
with only scattered PoPs in the forecast.
In terms of the temperature and heat forecast, the activity over
our eastern counties will limit the amount of heating today. Highs
will generally be in the mid 90s across our western zones and in
the upper 80s to lower 90s across the east. We'll maintain the
Heat Advisory, with no plans to expand it eastward today. Saturday
will be similar, though temps may rise a degree or two higher in
response to the building ridge. A few isolated spots may reach
Heat Advisory criteria briefly on Saturday, will hold off on
issuing an Advisory for now. /73
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 76 93 77 94 74 93 75 96 / 20 60 10 60 30 60 10 30
Pensacola 77 91 79 93 77 92 77 94 / 30 70 20 60 30 60 10 30
Destin 79 89 80 89 78 89 80 91 / 40 70 20 60 30 60 10 30
Evergreen 73 92 74 93 71 93 72 96 / 20 60 20 60 30 50 10 20
Waynesboro 73 94 74 94 72 93 72 96 / 20 40 10 60 20 40 10 20
Camden 73 93 74 93 71 92 71 95 / 20 60 20 60 20 40 10 10
Crestview 73 92 74 94 73 94 74 97 / 30 80 20 70 20 60 10 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051-052-261-263-
265.
FL...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Jul 14, 11:34 AM CDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1134 AM CDT Fri Jul 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM Flash Flood 2 SE Fort Walton Beach 30.41N 86.61W
07/14/2023 Okaloosa FL Public
Water over the road at Eglin Pkwy and 98 in
Fort Walton Beach. Videos and pictures via
social media.
1131 AM Flash Flood 1 ENE Fort Walton Beach 30.42N 86.61W
07/14/2023 Okaloosa FL County Official
Flash flooding ongoing with water over the
road south of the Cinco Bayou Bridge.
&&Local storm report, Jul 14, 12:07 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1207 PM CDT Fri Jul 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM Flash Flood Hurlburt Field 30.42N 86.70W
07/14/2023 Okaloosa FL Public
Ongoing street flooding near Hurlburt Field.
Pictures and videos via social media.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:09 AM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jul 14, 10:27 AM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jul 14, 10:54 AM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jul 14, 11:10 AM CDT | Flash Flood Warning | MOB | Okaloosa | 3 hr |
| Jul 14, 12:35 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jul 14, 1:49 PM CDT | Special Weather Statement | MOB | Escambia | 41 min |
| Jul 14, 2:21 PM CDT | Areal Flood Warning | MOB | Okaloosa | 3 hr |
| Jul 14, 2:26 PM CDT | Special Weather Statement | MOB | Escambia | 49 min |
| Jul 14, 3:05 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jul 14, 3:08 PM CDT | Heat Advisory | MOB | Escambia, Santa Rosa | 28 hr |
Nearby
Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.